I was on Effexor and Respridone for 9 months before and gained 30 lbs and weight is an issue so I went off them for a year and lost all my weight and now I am on Abilify for anxiety and depression and my question is , is there a possibility of weight gain ?? I do not eat bad food but when I was on the other medications I was constantly hungry and over ate ...
Hi, River! Although some weight gain is possible Abilify is considered one of the most weight neutral anti~psychotics. In long-term controlled studies weight gain experienced by Abilify users was reported by about 5.1% of users and weight gain by those taking a placebo was 4.2%.
Good luck and best wishes, Wildcat
PS, I've gained no weight at all on Abilify.
Riverxo; Just as Wildcat; said this is more a weight neautral medication and the chance is very low to no from what I have seen just have to watch what your eating as you feel better but this is nothing like the medications you were on.And you should not have that problem. Chuck1957
I'm takin Abilify and it does not increase my appetite at all, the medication before this that I had was called Olanzapine (Zyprexa)
And that made me put in over 30 kgs. I couldn't stop eating. I'm a small girl so that was huge. Abilfy is in the same family but it dosn't have the weight gain. Good luck.
I'm with you! I'm contemplating trying it but the weight thing an issue for me too. Viibryd was pretty weight gain neutral too but insurance wouldn't pay for it anymore so I'm back to needing to change one again. Its frustrating gaining weight still when u give up the junk and eat healthy and moving and the scale stays the same or increases!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 May 2011 • 5 answers
Posted 24 May 2012 • 5 answers
Posted 16 Feb 2013 • 15 answers
Posted 10 Oct 2015 • 2 answers
Posted 24 Jun 2016 • 1 answer